Back to Ask the Diabetes Team Ask the Diabetes Team

From Chicago, Illinois, USA:

I have the same problem as the person who asked a previous question. However, I currently take Actos [pioglitazone] once per day along with Glucophage [metformin] twice per day, and Prandin was started just two weeks ago because my A1c was 8.3%.


I am not sure what the specific problems are. The previous questions were raised in a patient on insulin. Prandin (repaglinide) works differently in that it initiates insulin secretion from your native pancreas. High fasting blood sugars are a suggestion that the glucose released by the liver is too high and needs more insulin to suppress its presence. The presence of a Somogyi Effect is highly controversial, and I personally doubt it exists. To say you have a problem with Prandin when you are also on other medications is also confusing.


Original posting 21 Aug 2003
Posted to Daily Care and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:48
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.